# SDR 2004F00216

- Difficulty date: September 8, 2003
- Submitted: July 27, 2004
- Operation: Air carrier
- Aircraft: N49543
- Make and model: Beech 1900D
- Aircraft serial: UE181
- Engine: Pwa PT6A67D
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Part number: 311856301
- Condition: Failed
- Location: Lt Engine
- Part time: 15,385 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

DURING LEFT ENGINE START AT APPROXIMATELY 30 PERCENT N1, A GRINDING NOISE WAS HEARD AND STRANGE VIBRATION FELT IN LEFT PROP LEVER.  SHUT DOWN ENGINE.  DEMATED POWER SECTION FROM GAS GENERATOR AND DETERMINED THAT POWER TURBINE BLADES FAILED.  POWER SECTION HAS INTERNAL DAMAGE.  REPLACED LT POWER SECTION MODULE AND ROUTED FAILED UNIT FOR FURTHER ANALYSIS AND REPAIR.  CONFIRMED 2ND STAGE POWER TURBINE BLADE FAILURE.  SUBSTANTIAL DAMAGE OCCURRED.  FULL OVERHAUL OF POEWR SECTION REQUIRED.  (M)
